Severe exacerbation of hepatitis after short-term corticosteroid therapy in a patient with "latent" chronic hepatitis B

Citation
G. Shiota et al., Severe exacerbation of hepatitis after short-term corticosteroid therapy in a patient with "latent" chronic hepatitis B, LIVER, 20(5), 2000, pp. 415-420
Citations number
21
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Gastroenerology and Hepatology","da verificare
Journal title
LIVER
ISSN journal
0106-9543 → ACNP
Volume
20
Issue
5
Year of publication
2000
Pages
415 - 420
Database
ISI
SICI code
0106-9543(200010)20:5<415:SEOHAS>2.0.ZU;2-S
Abstract
We present a case of severe exacerbation of hepatitis after shortterm corti costeroid therapy for chronic inflammatory demyelinating polyneuropathy (CI PD) with "latent" chronic hepatitis B showing no HBV-related antigens and a ntibodies. After corticosteroid pulse therapy for CIPD, the patient had sev ere exacerbation of hepatitis twice. Although she did not show any hepatiti s B virus (HBV)-related antigens or antibodies, sequences of HBV were detec ted in serum and liver by a nested polymerase chain reaction. A sequence an alysis of HBV at the second exacerbation showed that the G-to-A point mutat ion at nucleotide 1896 that converted codon 28 from tryptophan (TGG) to a s top codon (TAG) in the precore region resulted in amino acid change, which has been frequently observed in fulminant hepatitis and severe hepatitis in Japan.